MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. INTROSYTE AUTOGUARD 26G INTRO ONLY; CATHETER INTRODUCER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. INTROSYTE AUTOGUARD 26G INTRO ONLY; CATHETER INTRODUCER
Model Number 384008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the introsyte autoguard 26g intro only sheath did not split as intended during use.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "we received a defective lot of peripheral inserted central catheter.A piece of the item broke off of the cath into a patient." "to clarify: the device that failed was not retained in the patient.Its failure would be better described as the catheter would not peel apart as designed.The picc insertion team had a choice (and went with option 3 ¿ it eventually worked): 1.Remove the newly inserted infant picc line 2.Cut the bulk of the insertion catheter and leave it encapsulating the picc line, securing it distally (near the hub) 3.Pick at the insertion catheter and try to get it to separate and lift off the picc line without damaging the picc line." " i can confirm that it was not the picc that failed, it was the peel away introducer.Unfortunately we did not retain the correct device packaging, therefore i cannot guarantee the lot number of the device.However it is highly probable that it matches the lot # of the device shown in the photo below (b)(4).There was no foreign body retained in the patient.At this time there is no noted harm to the patient as a result of the issue.".
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was completed for the one provided lot number 0087981.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.To aid in the investigation of this issue, the affected sample was returned for evaluation by our quality engineer team.The sample was inspected and incorrect peel could be observed.It has been determined that this defect was a result of a supplied component and was not directly attributed to the bd manufacturing process.
 
Event or Problem Description
It was reported that the introsyte autoguard 26g intro only sheath did not split as intended during use.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "we received a defective lot of peripheral inserted central catheter.A piece of the item broke off of the cath into a patient." "to clarify: the device that failed was not retained in the patient.Its failure would be better described as the catheter would not peel apart as designed.The picc insertion team had a choice (and went with option 3 ¿ it eventually worked): 1.Remove the newly inserted infant picc line 2.Cut the bulk of the insertion catheter and leave it encapsulating the picc line, securing it distally (near the hub) 3.Pick at the insertion catheter and try to get it to separate and lift off the picc line without damaging the picc line." " i can confirm that it was not the picc that failed, it was the peel away introducer.Unfortunately we did not retain the correct device packaging, therefore i cannot guarantee the lot number of the device.However it is highly probable that it matches the lot # of the device shown in the photo below (0087981).There was no foreign body retained in the patient.At this time there is no noted harm to the patient as a result of the issue.".
 
Additional Manufacturer Narrative
The following fields were updated due to corrected information: d.3.Medical device manufacturer: bd infusion therapy systems inc.S.A.De c.V.(nogales).G.1.Manufacturing location: bd infusion therapy systems inc.S.A.De c.V.(nogales).
 
Event or Problem Description

Brand Name
INTROSYTE AUTOGUARD 26G INTRO ONLY
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales UT
MX 
MDR Report Key11143487
Report Number1710034-2021-00012
Device Sequence Number3698272
Product Code DYB
UDI-Device Identifier50382903840088
UDI-Public50382903840088
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number384008
Device Catalogue Number384008
Device Lot Number0087981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer03/15/2021
05/18/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/24/2021
05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1